Alert archive / Missouri / Frost Advisories in 2008

Frost Advisory 3, NWS Springfield, MO

October 16, 200834 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this frost advisory at Oct 16, 2008, 1:36 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 17, 2008, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2008, 1:36 PM CDT (18:36 UTC)
In effect from
Oct 17, 2008, 3:00 AM CDT
Expired
Oct 17, 2008, 8:00 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-166 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 161836
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
136 PM CDT THU OCT 16 2008

...FROST EXPECTED ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS
TONIGHT...

.SURFACE HIGH PRESSURE WILL SETTLE OVER THE MISSOURI OZARKS AND
SOUTHEAST KANSAS OVERNIGHT. A CLEAR SKY AND LIGHT WIND WILL ALLOW
TEMPERATURES TO DIP INTO THE MID TO UPPER 30S ACROSS THE MISSOURI
OZARKS AND SOUTHEAST KANSAS TONIGHT. SOME OF THE LOW LYING AREAS
MAY SEE LOWS IN THE LOWER 30S. WIDESPREAD FROST IS EXPECTED IN
LOCATIONS WHICH CAN DROP INTO THE LOWER TO MIDDLE 30S. 

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170645-
/O.NEW.KSGF.FR.Y.0003.081017T0800Z-081017T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
136 PM CDT THU OCT 16 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP QUICKLY AFTER SUNSET THIS
EVENING AND INTO THE MID TO UPPER 30S OVERNIGHT AS SURFACE HIGH
PRESSURE SETTLES INTO THE REGION. A CLEAR SKY AND LIGHT WIND WILL
ALLOW FROST TO DEVELOP IN LOCATIONS THAT DIP INTO THE MID 30S. A
FROST ADVISORY HAS BEEN ISSUED FOR ALL OF THE MISSOURI OZARKS AND
SOUTHEAST KANSAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WHO STILL HAVE
OUTDOOR VEGETATION SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT THEM FROM THE DANGERS OF THE POTENTIAL FROST.


$$

LINDENBERG
5 follow-up statements
000 
WWUS73 KSGF 170130
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT THU OCT 16 2008

...FROST EXPECTED ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS
TONIGHT...

.SURFACE HIGH PRESSURE WILL SETTLE OVER THE MISSOURI OZARKS AND
SOUTHEAST KANSAS OVERNIGHT. A CLEAR SKY AND LIGHT WIND WILL ALLOW
TEMPERATURES TO DIP INTO THE MIDDLE AND UPPER 30S ACROSS THE
MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT. SOME OF THE LOW
LYING AREAS MAY SEE LOWS IN THE LOWER 30S. WIDESPREAD FROST IS
EXPECTED IN LOCATIONS WHICH CAN DROP INTO THE LOWER TO MIDDLE 30S.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171300-
/O.CON.KSGF.FR.Y.0003.081017T0800Z-081017T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
830 PM CDT THU OCT 16 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
FRIDAY...

AREAS OF FROST ARE EXPECTED TO DEVELOP ACROSS THE MISSOURI OZARKS
AND EXTREME SOUTHEAST DURING THE PREDAWN HOURS FRIDAY. A CLEAR SKY
AND CALM WINDS WILL ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO
THE MIDDLE 30S AT MANY LOCATIONS. FROST WILL BE MORE LIKELY IN THE
COLDER VALLEYS AND LOW LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WHO STILL HAVE
OUTDOOR VEGETATION SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT THEM FROM THE DANGERS OF THE POTENTIAL FROST.

$$

FOSTER
000 
WWUS73 KSGF 170324
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT THU OCT 16 2008

...FROST EXPECTED ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS
TONIGHT...

.SURFACE HIGH PRESSURE WILL SETTLE OVER THE MISSOURI OZARKS AND
SOUTHEAST KANSAS OVERNIGHT. A CLEAR SKY AND LIGHT WIND WILL ALLOW
TEMPERATURES TO DIP INTO THE MIDDLE AND UPPER 30S ACROSS THE
MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT. PATCHY FROST IS
EXPECTED IN LOCATIONS WHICH CAN DROP INTO THE MIDDLE 30S.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171300-
/O.CON.KSGF.FR.Y.0003.081017T0800Z-081017T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
1024 PM CDT THU OCT 16 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
FRIDAY...

PATCHY FROST IS EXPECTED ACROSS THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS DURING THE PREDAWN HOURS FRIDAY. A CLEAR SKY AND
CALM WINDS WILL ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE
MIDDLE AND UPPER 30S AT MANY LOCATIONS. FROST WILL BE MORE LIKELY
IN THE COLDER VALLEYS AND LOW LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WHO STILL HAVE
OUTDOOR VEGETATION SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT THEM FROM THE DANGERS OF THE POTENTIAL FROST.

$$

FOSTER
000 
WWUS73 KSGF 171019
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 AM CDT FRI OCT 17 2008

...FROST ADVISORY CONTINUES THROUGH 8 AM THIS MORNING ACROSS THE
MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT...

.SURFACE HIGH PRESSURE HAS SETTLED OVER THE MISSOURI OZARKS AND
SOUTHEAST KANSAS THIS MORNING. WITH A CLEAR SKY AND CALM
WINDS...TEMPERATURES HAVE DIPPED INTO THE MIDDLE AND UPPER 30S
ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS MORNING.
FROST IS BEING OBSERVED AT THE WEATHER OFFICE IN SPRINGFIELD AND
SEVERAL LOCATIONS AROUND THE FORECAST AREA ARE REPORTING
TEMPERATURES COLDER THAN WHAT ARE BEING REPORTED AT SPRINGFIELD.
THUS...THE FROST ADVISORY WILL CONTINUE THROUGH 8 AM THIS MORNING.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171300-
/O.CON.KSGF.FR.Y.0003.000000T0000Z-081017T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
519 AM CDT FRI OCT 17 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WHO STILL HAVE
OUTDOOR VEGETATION SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT THEM FROM THE DANGERS OF THE POTENTIAL FROST.

$$

CLAYCOMB
000 
WWUS73 KSGF 171034 CCA
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 AM CDT FRI OCT 17 2008

...FROST ADVISORY CONTINUES THROUGH 8 AM THIS MORNING ACROSS THE
MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT...

.SURFACE HIGH PRESSURE HAS SETTLED OVER THE MISSOURI OZARKS AND
SOUTHEAST KANSAS THIS MORNING. WITH A CLEAR SKY AND CALM
WIND...TEMPERATURES HAVE DIPPED INTO THE MIDDLE AND UPPER 30S
ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS MORNING.
FROST IS BEING OBSERVED AT THE WEATHER OFFICE IN SPRINGFIELD AND
SEVERAL LOCATIONS AROUND THE FORECAST AREA ARE REPORTING
TEMPERATURES COLDER THAN WHAT IS BEING REPORTED AT SPRINGFIELD.
THUS...THE FROST ADVISORY WILL CONTINUE THROUGH 8 AM THIS MORNING.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171300-
/O.CON.KSGF.FR.Y.0003.000000T0000Z-081017T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
519 AM CDT FRI OCT 17 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WHO STILL HAVE
OUTDOOR VEGETATION SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT THEM FROM THE DANGERS OF THE POTENTIAL FROST.

$$

CLAYCOMB
000 
WWUS73 KSGF 171236
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 AM CDT FRI OCT 17 2008


KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171345-
/O.EXP.KSGF.FR.Y.0003.000000T0000Z-081017T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
736 AM CDT FRI OCT 17 2008

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. 

TEMPERATURES HAVE BEGUN TO RISE WITH DAY LIGHT. MOST AREAS THAT
RECEIVED FROST OVERNIGHT SHOULD BE SEEING THE FROST MELTING HERE
OVER THE NEXT THIRTY MINUTES TO AN HOUR. THUS THE FROST ADVISORY
WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING.

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 16, 12:27 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 16, 12:27 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1227 PM CDT THU OCT 16 2008

.DISCUSSION...

FORECAST CHALLENGES DEAL WITH TEMPERATURES OVER THE NEXT SEVERAL
DAYS. SOME POSSIBILITY OF MORNING FROST AT SOME LOCATIONS IN THE
CWA BOTH TONIGHT AND FRIDAY NIGHT.

CURRENTLY...COLD FRONT COMPLETELY THROUGH THE STATE...EXTENDING
FROM SOUTHERN INDIANA TO EASTERN ARKANSAS TO SOUTHEAST TEXAS AT
THIS TIME. SATELLITE IMAGERY SHOWING NORTHWEST HALF OF THE CWA
WITH CLEAR SKIES...CLOUDY SKIES BASICALLY SOUTH OF INTERSTATE 44.
SOME WEAK RESIDUAL SHOWERS PERSISTING BASICALLY ALONG A LINE FROM
BRANSON TO ROUND SPRINGS. ANOTHER SHORTWAVE MOVING ON SHORE OF THE
PACIFIC NORTHWEST.

THROUGH THE NEXT FEW DAYS...SHOULD STAY IN NORTHWEST FLOW ALOFT
WITH SURFACE HIGH MOVING SOUTH INTO THE CWA. THIS WILL KEEP US IN
LOW LEVEL NORTHEASTERLY FLOW AND BELOW NORMAL TEMPERATURES THROUGH
SATURDAY. SHORTWAVE THAT IS CURRENTLY MOVING INTO THE PACNW
FORECAST TO TRACK ACROSS IOWA AND NORTHERN MISSOURI OVERNIGHT
TONIGHT. ABOUT THE ONLY ELEMENT WE SHOULD SEE OUT OF THIS IS SOME
VARIABLE CLOUDINESS ACROSS CENTRAL MISSOURI...WHICH SHOULD HELP TO
KEEP OVERNIGHT TEMPERATURES UP A LITTLE. DID GO AHEAD AND THROW IN
SOME PATCHY FROST FOR OUR NORTHEAST COUNTIES OVERNIGHT AS LOCAL
CLIMO PROGRAM SHOWING TEMPERATURES COULD GET DOWN INTO THE MID 30S
IF WINDS DIE OFF AND WE SEE SOME BREAKS IN THE CLOUDS. GENERALLY
UNDERCUT MOS TEMPERATURES A FEW DEGREES FOR OVERNIGHT LOWS AS
UPSTREAM METARS ALREADY SHOWING LOW TO MID 30S ACROSS NEBRASKA.
DAY SHIFT MAY NEED TO CUT A LITTLE MORE. SURFACE HIGH FORECAST TO
SETTLE IN OVER OUR EASTERN AND EAST CENTRAL COUNTIES FRIDAY NIGHT
INTO SATURDAY. WE SHOULD SEE FULL RADIATION AND CALM WINDS
OVERNIGHT FRIDAY INTO SATURDAY AND CONTINUED UNDERCUTTING MOS
FORECAST TEMPERATURES. GIVEN THE RECENT WARM SPELL AND WARM SOIL
TEMPERATURES...WIDESPREAD FROST SHOULD NOT BE A PROBLEM FOR
SATURDAY MORNING. DID ADD PATCHY FROST FOR A SHORT TIME FOR OUR
NORTHEAST COUNTIES AGAIN ON SATURDAY MORNING AND WILL CONTINUE IN
THIS MORNINGS HWO.

STILL LOOKING AT A DECENT WARM UP FROM SATURDAY AFTERNOON ON INTO
THE FIRST PART OF NEXT WEEK WITH LOWS GENERALLY IN THE MID/UPPER
40S AND HIGHS RETURNING TO THE UPPER 60S/LOW 70S. LOOKING OUT
TOWARDS MID WEEK...MODELS ARE COMING INTO AGREEMENT THAT WE MAY
SEE A STRONG COLD FRONT MOVE THROUGH THE AREA. STILL TOO FAR OUT
TO TELL...BUT COULD SEE A BOUT OF SEVERE WEATHER...FOLLOWED BY
COLDER TEMPERATURES AFTER FROPA THAT MODELS ARE CURRENTLY MOVING
THROUGH WEDNESDAY EVENING. DAY SHIFT WILL MOST LIKELY BE ADDING
POPS INTO THE FORECAST TODAY TO ACCOUNT FOR THIS SYSTEM FOR
WEDNESDAY NIGHT INTO THURSDAY.

&&

.AVIATION...

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. NORTH TO
NORTHEAST SURFACE WINDS NEAR 8 KNOTS WILL DIMINISH NEAR SUNSET
WITH SURFACE HIGH PRESSURE BUILDING INTO THE REGION. SKIES WILL
REMAIN CLEAR WITH WINDS BECOMING LIGHT AND VARIABLE TONIGHT.

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 16, 12:38 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT THU OCT 16 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1238 PM CDT THU OCT 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A CLEAR SKY AND LIGHT WIND ASSOCIATED WITH AN AREA OF HIGH
PRESSURE WILL ALLOW TEMPERATURES TO DIP INTO THE MID TO UPPER 30S
ACROSS MOST OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT.
MOST LOCATIONS ARE EXPECTED TO SEE FROST DEVELOP LATE TONIGHT INTO
EARLY FRIDAY MORNING. THOSE WHO STILL HAVE OUTDOOR VEGETATION
SHOULD TAKE THE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE
DANGERS OF THE POTENTIAL FROST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PATCHY FROST WILL BE POSSIBLE IN THE COLDER VALLEYS AND LOW LYING
AREAS OF THE EASTERN OZARKS FRIDAY NIGHT.

A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE CENTRAL
PORTIONS OF THE COUNTRY NEXT TUESDAY NIGHT INTO WEDNESDAY AND WILL
BRING AN INCREASED CHANCE OF THUNDERSTORMS TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

Nearby

Frost Advisories in Missouri, 2008Frost Advisories in Kansas, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.